Larocaine hydrochloride, p-aminobenzoyl-2, 2-dimethyl-3-diethylam-inopropanol hydrochloride, has gained considerable popularity as a local anesthetic in the United States and abroad in the past five years. It has been used successfully for many surgical procedures, particularly for those in the fields of otolaryngology and ophthalmology.1 It is used satisfactorily in a 2 to 5 per cent solution for instillation into the eye.2 For subcutaneous injection, solutions varying in strength from 1 to 10 per cent have been used. Up to the present no ill effects from this drug have been reported. Because of this, it was thought worth while to report the following case of hypersensitivity.
REPORT OF CASE
M. T., a woman aged 70, was first examined in May 1937 because of opacities of the vitreous which had been annoying her. She had a high degree of myopia. Mild chronic conjunctivitis was noted as an incidental finding.
Theodore FH. HYPERSENSITIVITY TO LAROCAINE. Arch Ophthalmol. 1938;20(3):474–476. doi:10.1001/archopht.1938.00850210130013
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: